Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 149, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 23, 2012, 10:54 PM CDT for Dawson County, Gosper County, Phelps County, Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2012, 10:54 PM CDT (03:54 UTC)
- Expired
- May 23, 2012, 11:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Dawson County, NE, Gosper County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 110 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 11:14 PM CDT | HAIL 0.75 | 3 E Bertrand, NE | PENNY HAIL ONGOING 3 EAST OF BERTRAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 10:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2237 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -115 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354
WUUS53 KGID 240354
SVRGID
NEC047-073-137-240445-
/O.NEW.KGID.SV.W.0149.120524T0354Z-120524T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1054 PM CDT WED MAY 23 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHEASTERN GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHWESTERN PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 1145 PM CDT
* AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR SMITHFIELD...OR 14 MILES SOUTH OF
LEXINGTON...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEXINGTON...SMITHFIELD...BERTRAND AND OVERTON.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 232 AND 253.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4089 9969 4059 9933 4047 9955 4046 9983
4076 9988
TIME...MOT...LOC 0354Z 248DEG 24KT 4058 9976
WIND...HAIL <50MPH 1.00IN
$$
HEINLEIN2 follow-up statements
380
WWUS53 KGID 240401
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1101 PM CDT WED MAY 23 2012
NEC047-073-137-240445-
/O.CON.KGID.SV.W.0149.000000T0000Z-120524T0445Z/
DAWSON NE-GOSPER NE-PHELPS NE-
1101 PM CDT WED MAY 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
PHELPS...NORTHEASTERN GOSPER AND SOUTHEASTERN DAWSON COUNTIES UNTIL
1145 PM CDT...
AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED NEAR SMITHFIELD...OR 14 MILES SOUTH OF LEXINGTON...
MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
BERTRAND AND OVERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4089 9969 4059 9933 4047 9955 4046 9983
4076 9988
TIME...MOT...LOC 0402Z 264DEG 29KT 4059 9966
WIND...HAIL <50MPH 1.75IN
$$
HEINLEIN308
WWUS53 KGID 240415
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1115 PM CDT WED MAY 23 2012
NEC073-240425-
/O.CAN.KGID.SV.W.0149.000000T0000Z-120524T0445Z/
GOSPER NE-
1115 PM CDT WED MAY 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GOSPER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4089 9969 4059 9933 4047 9955 4047 9964
4069 9965
TIME...MOT...LOC 0415Z 264DEG 29KT 4079 9957 4043 9955
$$
NEC047-137-240445-
/O.CON.KGID.SV.W.0149.000000T0000Z-120524T0445Z/
DAWSON NE-PHELPS NE-
1115 PM CDT WED MAY 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
PHELPS AND SOUTHEASTERN DAWSON COUNTIES UNTIL 1145 PM CDT...
AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OVERTON TO 6 MILES SOUTHWEST OF
LOOMIS...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
OVERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4089 9969 4059 9933 4047 9955 4047 9964
4069 9965
TIME...MOT...LOC 0415Z 264DEG 29KT 4079 9957 4043 9955
WIND...HAIL 60MPH 1.75IN
$$
WESELYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 9:49 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 23, 9:49 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 949 PM CDT WED MAY 23 2012 .UPDATE...EVENING UPPER AIR ANALYSIS INDICATES TROUGHING OVER THE WESTERN CONUS WITH A RIDGE OVER THE EAST. MID AND UPPER LEVEL JET ENERGY EXTENDS FROM THE WEST-CENTRAL CONUS...SOUTHEAST INTO THE MID ROCKY MOUNTAIN RANGE AND THEN NORTHEAST ACROSS THE CENTRAL PLAINS. A ~100KT UPPER LEVEL JET STREAK AND A ~70KT MID LEVEL JET STREAK IS NOTED ACROSS THE WEST-CENTRAL CONUS AND BEGINNING TO PUSH INTO THE CENTRAL PLAINS. WATER VAPOR IMAGERY SHOWS A MID LEVEL SHORT WAVE APPROACHING THE MID ROCKY MOUNTAIN RANGE. AT THE SURFACE A COLD FRONT EXTENDS FROM NEAR KOMA...TO NEAR KCNK...TO NEAR KDDC. LOW LEVEL FLOW IS FROM THE THE NORTHEAST ACROSS MUCH OF OUR CWA AS A RESULT...ALTHOUGH LOCATIONS FROM THAYER COUNTY TO MITCHELL COUNTY...STILL AHEAD OF THE LOW LEVEL BAROCLINIC ZONE...REMAIN FROM THE SOUTHEAST. KUEX SHOWS A THIN LINE OF CONVECTION...ALONG THE LOW LEVEL BAROCLINIC ZONE...EXTENDING FROM THAYER COUNTY TO MITCHELL COUNTY...BUT ADDITIONAL CONVECTION IS NOT FIRING FARTHER NORTHWEST ACROSS MUCH OF THE REST OF THE CWA. SHORT TERM GUIDANCE SUGGESTS SURFACE-BASED CONVECTION WILL REMAIN POSSIBLE ALONG THE LOW LEVEL BAROCLINIC ZONE THROUGH 04Z OR SO...HOWEVER THIS ACTIVITY SHOULD DIMINISH THEREAFTER AS DIABATIC HEATING IS COMPLETELY LOST AND REMNANT FORCING ALONG THE BAROCLINIC ZONE REMAINS FAIRLY WEAK. THE INDIRECT THERMAL CIRCULATION WITHIN THE LEFT-FRONT QUAD OF THE APPROACHING MID LEVEL JET STREAK...ALONG WITH CONTINUALLY INCREASING OMEGA AHEAD OF THE MID LEVEL SHORT WAVE...WILL CONTINUE TO PROMOTE PRECIPITATION ACROSS MUCH OF THE CWA THROUGH THE OVERNIGHT HOURS. AT THIS TIME IT APPEARS THE BULK OF THE FORCING OVERNIGHT WILL BE RELEGATED TO THE NORTHERN HALF OF THE CWA WHICH IS WHERE MOST OF THE PRECIPITATION WILL BE REALIZED. SPC MESO-ANALYSIS INDICATES DEEP LAYER MUCAPE VALUES OF AROUND 1000J/KG CURRENTLY IN EXISTENCE ACROSS MUCH OF THE CWA...WITH DEEP LAYER SHEAR OF AROUND 60KTS. THE COMBINATION OF MODERATE INSTABILITY AND VERY STRONG DEEP LAYER SHEAR WILL CONTINUE TO PROMOTE A THREAT OF LARGE HAIL ACROSS MUCH OF THE CWA THROUGH EARLY MORNING THURSDAY. WENT AHEAD AND UPDATED THE FORECAST WITH SLIGHT CHANGES MADE TO HOURLY GIRDS TO BETTER REFLECT CURRENT TRENDS...ESPECIALLY REGARDING CLOUD COVER. CURRENT POPS ACROSS NORTHERN PORTIONS OF THE CWA LOOK RIGHT ON FOR TONIGHT AND THUS RAIN CHANCES WERE LEFT AS IS. && .PREV DISCUSSION... /ISSUED 637 PM CDT WED MAY 23 2012/ AVIATION...00Z KGRI TAF. THUNDERSTORM DEVELOPMENT COULD OCCUR ALONG A SURFACE COLD FRONT CONTINUING TO MOVE TO THE SOUTHEAST. THIS SURFACE CONVECTION SHOULD REMAIN SOUTHEAST OF THE TERMINAL. LATER ON TOWARD LATE EVENING...A LOW-LEVEL JET WILL ENCOURAGE SEVERE THUNDERSTORMS TO DEVELOP AND LINGER INTO THE EARLY OVERNIGHT HOURS. WIND MAY BE A BIT GUSTY FOR THURSDAY...WITH SOME SMALL CHANCES OF THUNDERSTORMS. HOWEVER...CHANCES OF PRECIPITATION ON THURSDAY ARE SMALL ENOUGH TO LEAVE OUT OF THE FORECAST FOR NOW. PREV DISCUSSION... /ISSUED 419 PM CDT WED MAY 23 2012/ UPDATE...SENT AN UPDATE TO THE FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH 293 FOR PORTIONS OF THE FORECAST AREA THROUGH 11 PM CDT. THE GREATEST POTENTIAL FOR ANY SEVERE STORMS WILL REMAIN WITH AND ALONG EITHER SIDE OF A SLOWLY PROGRESSING COLD FRONT...WITH LARGE HAIL AND DAMAGING WIND GUSTS BEING THE PRIMARY CONCERNS WITH ANY STORMS THAT DO DEVELOP. PREV DISCUSSION... /ISSUED 400 PM CDT WED MAY 23 2012/ SHORT TERM...A FAIRLY ACTIVE START TO THE FORECAST IS EXPECTED THIS EVENING AS A COLD FRONT SLOWLY MAKES ITS WAY ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...WITH AN ASSOCIATED MID LEVEL LOW PRESSURE SYSTEM TO THE WEST EXPECTED TO HELP BRING SOME WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS MUCH OF THE FORECAST AREA DURING THE OVERNIGHT HOURS TONIGHT. SHORT TERM MODELS ARE IN MODERATE DISAGREEMENT WITH INITIATION OF CONVECTION ALONG A PASSING COLD FRONT...CURRENTLY DRAPED FROM NEAR NORFOLK...ACROSS GRAND ISLAND...SOUTH WESTWARD TOWARDS HOLDREGE. THIS FRONT HAS BEEN VERY SLOW TO WORK ITS WAY ACROSS THE FORECAST AREA THIS AFTERNOON...AND SO FAR HAS YET TO PRODUCE ENOUGH FORCING TO BREAK LOW LEVEL CAP. 12Z NAM AND WRF BOTH DID TRY AND INITIATE CONVECTION...BUT 18Z NAM AND LATEST HRRR BOTH HOLD OFF ANY WIDESPREAD SHOWER OR THUNDERSTORM ACTIVITY TILL FORCING FROM MID LEVEL LOW TO OUR WEST APPROACHES CENTRAL NEBRASKA AROUND MIDNIGHT. THAT BEING SAID...INGREDIENTS ARE IN PLACE...AS LATEST MESO ANALYSIS SHOWS A FINGER OF 2000+ J/KG OF CAPE ACROSS THE LOCAL AREA NEAR THE SLOWLY PROGRESSING FRONT...AND LITTLE INHIBITION AS WELL AS DEVELOPING CU FIELD IN SATELLITE. PER CONSENSUS AMONG MODELS...DID BACK OFF ON INITIATION OF CONVECTION THIS AFTERNOON...BUT INSERTED MENTION OF SEVERE STORMS AFTER 00Z...AS COMBINATION OF SHEAR AND INSTABILITY SHOULD BE SUFFICIENT FOR SOME SUPERCELLS TO DEVELOP IF INITIATION CAN BE REALIZED NEAR THE FRONT. BEHIND THE FRONT...AS THE MID LEVEL SHORTWAVE APPROACHES THE REGION...BROADER SCALE FORCING SHOULD BE AMPLE ENOUGH TO DEVELOP WIDESPREAD CONVECTION ACROSS THE LOCAL AREA BY AROUND MIDNIGHT...CONTINUING INTO THE OVERNIGHT HOURS...SO THE POTENTIAL FOR SEVERE HAIL AND STRONG WINDS REMAIN A CONCERN. THEREAFTER...THE ATMOSPHERE SHOULD BEGIN TO STABILIZE BEHIND THE DEPARTING MID LEVEL WAVE...WITH A SMALL CHANCE FOR SHOWERS AND AN ISOLATED THUNDERSTORM CONTINUING INTO THE AFTERNOON HOURS WITH NEAR TO SLIGHTLY BELOW SEASONAL TEMPERATURES EXPECTED DURING THE AFTERNOON. LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. MAIN FORECAST CONCERNS WILL BE CHANCES FOR THUNDERSTORMS THROUGH MOST OF THE PERIOD AND TEMPERATURES. ZONAL TO SOUTHWEST FLOW GIVES WAY TO NORTHWEST FLOW. THERE ARE SEVERAL WAVES THAT MOVE THROUGH THE AREA DURING THE PERIOD. THE FIRST WAVE MOVES INTO THE AREA THURSDAY NIGHT INTO FRIDAY. THERE WILL BE A CHANCE FOR SOME THUNDERSTORMS. ON FRIDAY A SURFACE LOW DEVELOPING IN KANSAS WILL LIFT A WARM FRONT NORTH INTO THE FORECAST AREA. WITH THE FRONT MOVING THROUGH AND THE ANOTHER UPPER WAVE MOVING INTO THE AREA THERE IS A BETTER CHANCE FOR THUNDERSTORMS. SOME OF THESE STORMS COULD BE STRONG TO SEVERE. SATURDAY AND SATURDAY NIGHT THERE ARE WEAK WAVES THAT MOVES THROUGH BUT LITTLE IN THE WAY TO GET THINGS STARTED SO ANY PRECIPITATION WILL BE SPOTTY. THE NEXT CHANCE FOR SOME THUNDERSTORMS WILL BE SUNDAY INTO SUNDAY NIGHT. ANOTHER STRONGER WAVE MOVES INTO THE AREA AND A COLD FRONT MOVES THROUGH THE AREA SUNDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AS IT MOVES THROUGH. SOME OF THESE COULD BE SEVERE. MONDAY AND MONDAY NIGHT THE UPPER WAVE MOVES TO THE EAST AND A SURFACE HIGH PRESSURE MOVES INTO THE AREA...KEEPING THINGS DRY. AGAIN TUESDAY INTO TUESDAY NIGHT THERE ARE A FEW WEAK UPPER LEVEL WAVES THAT MOVE INTO THE PLAINS. MODELS HAVE SOME FAIRLY SPOTTY PRECIPITATION AROUND THE AREA WITH THESE UPPER LEVEL WAVES. THE GFS HAS MORE PRECIPITATION AROUND THAN THE ECMWF DOES. TEMPERATURES WILL BE SOMEWHAT VARIABLE THROUGH THE WEEK. WITH CLOUDS AROUND ON FRIDAY THE TEMPERATURES WILL BE A BIT COOLER...WARMING AFTER THE WARM FRONT LIFTS TO THE NORTH FOR SATURDAY AND SUNDAY THEN COOLING AGAIN AS THE COOL FRONT MOVE THROUGH MONDAY AND TUESDAY AND COOLING MORE AFTER THE FRONT MOVES THROUGH TUESDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && 946 UPDATE...BRYANT AVIATION...HEINLEIN SHORT/419 UPDATE...ROSSI LONG TERM...JCB
Hazardous weather outlook, May 23, 10:00 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1000 PM CDT WED MAY 23 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 241200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1000 PM CDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE OUTLOOK AREA THROUGH THE OVERNIGHT HOURS TONIGHT. SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY MORNING THURSDAY...WITH HAIL TO SIZE OF GOLF BALLS THE PRIMARY SEVERE WEATHER THREAT. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE THROUGH SUNRISE THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. CHANCES FOR NON SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA THURSDAY THROUGH FRIDAY AFTERNOON. DURING THE OVERNIGHT HOURS FRIDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA...WITH HAIL TO THE SIZE OF GOLF BALLS BEING THE PRIMARY SEVERE WEATHER THREAT. FROM SATURDAY INTO SUNDAY NIGHT...AND AGAIN TUESDAY...THUNDERSTORM CHANCES CONTINUE OVER PARTS OF THE OUTLOOK AREA. ALTHOUGH SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL...DAMAGING WIND AND LOCALLY HEAVY RAINFALL CANNOT BE RULED OUT DURING ANY OF THESE TIME FRAMES...PRELIMINARY INDICATIONS SUGGEST THAT SUNDAY AND SUNDAY NIGHT HAVE THE GREATEST SEVERE WEATHER POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH EARLY THURSDAY MORNING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) BRYANT
In the hours before
Special weather statement, May 23, 9:59 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
959 PM CDT WED MAY 23 2012
NEZ039-040-240345-
GREELEY NE-VALLEY NE-
959 PM CDT WED MAY 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR VALLEY AND NORTHERN GREELEY
COUNTIES UNTIL 1045 PM CDT...
AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ORD...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ORD...
NORTH LOUP...
SCOTIA...
SPALDING...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4174 9828 4140 9874 4140 9898 4155 9912
4174 9896 4175 9829
TIME...MOT...LOC 0259Z 238DEG 41KT 4154 9890
GUERREROSpecial weather statement, May 23, 10:13 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1013 PM CDT WED MAY 23 2012
NEZ040-046-047-240400-
GREELEY NE-HOWARD NE-SHERMAN NE-
1013 PM CDT WED MAY 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERMAN...
NORTHWESTERN HOWARD AND SOUTHEASTERN GREELEY COUNTIES UNTIL 1100 PM
CDT...
AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR COTESFIELD...OR 22 MILES SOUTHEAST OF
ORD...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
COTESFIELD...
SCOTIA...
WOLBACH...
GREELEY...
SPALDING...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4172 9832 4149 9829 4140 9829 4121 9870
4136 9883 4140 9881 4139 9875 4144 9875
TIME...MOT...LOC 0313Z 221DEG 34KT 4136 9868
GUERREROSpecial weather statement, May 23, 10:19 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1019 PM CDT WED MAY 23 2012
NEZ041-240400-
NANCE NE-
1019 PM CDT WED MAY 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NANCE COUNTY UNTIL 1100
PM CDT...
AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BELGRADE...OR 36 MILES
NORTH OF GRAND ISLAND...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BELGRADE...
GENOA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4153 9771 4142 9770 4134 9816 4132 9825
4133 9826 4139 9827 4142 9830 4149 9828
4149 9811 4150 9810 4150 9805 4151 9804
4152 9790 4153 9788
TIME...MOT...LOC 0319Z 252DEG 19KT 4144 9817
HEINLEINSpecial weather statement, May 23, 10:25 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1025 PM CDT WED MAY 23 2012
NEZ041-048-049-063-064-240415-
HAMILTON NE-MERRICK NE-NANCE NE-POLK NE-YORK NE-
1025 PM CDT WED MAY 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YORK...WESTERN
POLK...EASTERN NANCE...NORTHEASTERN MERRICK AND NORTHEASTERN HAMILTON
COUNTIES UNTIL 1115 PM CDT...
AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR AURORA...OR 19 MILES WEST OF YORK...MOVING
NORTH AT 50 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MARQUETTE...
HORDVILLE...
POLK...
CLARKS...
SILVER CREEK...
GENOA...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 336 AND 339.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4080 9788 4087 9810 4153 9780 4153 9771
4152 9770 4148 9769 4140 9770 4140 9760
4139 9759 4134 9759 4134 9756
TIME...MOT...LOC 0325Z 201DEG 42KT 4092 9794
HEINLEINLocal storm report, May 23, 10:32 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1032 PM CDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL AURORA 40.87N 98.00W
05/23/2012 E0.88 INCH HAMILTON NE EMERGENCY MNGR
&&Special weather statement, May 23, 10:52 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1052 PM CDT WED MAY 23 2012
NEZ072-240430-
GOSPER NE-
1052 PM CDT WED MAY 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR GOSPER COUNTY UNTIL 1130 PM
CDT...
AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ELWOOD...OR 16 MILES SOUTH OF LEXINGTON...
MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
JOHNSON LAKE...
SMITHFIELD...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4070 9985 4070 9978 4068 9964 4055 9964
4050 9965 4039 9993 4060 9999
TIME...MOT...LOC 0352Z 240DEG 30KT 4058 9980
HEINLEINThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:29 PM CDT | Special Weather Statement | GID | Clay | 46 min |
| May 23, 9:59 PM CDT | Special Weather Statement | GID | Greeley, Valley | 46 min |
| May 23, 10:13 PM CDT | Special Weather Statement | GID | Greeley | 47 min |
| May 23, 10:15 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard | 30 min |
| May 23, 10:19 PM CDT | Special Weather Statement | GID | Nance | 41 min |
| May 23, 10:25 PM CDT | Special Weather Statement | GID | Hamilton | 50 min |
| May 23, 10:52 PM CDT | Special Weather Statement | GID | Gosper | 38 min |
| May 23, 10:52 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Howard, Sherman | 38 min |
| May 23, 11:10 PM CDT | Special Weather Statement | GID | Nance | 50 min |
| May 23, 11:11 PM CDT | Special Weather Statement | GID | Greeley | 34 min |
| May 23, 11:16 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Kearney, Phelps | 44 min |
| May 23, 11:24 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Greeley, Howard, Sherman, Valley | 51 min |
| May 23, 11:30 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Howard, Sherman | 45 min |
| May 23, 11:36 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 39 min |
| May 23, 11:53 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 37 min |
| May 24, 12:07 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Greeley, Hall, Howard, Merrick, Nance and 1 more | 53 min |
| May 24, 12:12 AM CDT | Special Weather Statement | GID | Harlan, Phelps | 33 min |
| May 24, 12:15 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 45 min |
| May 24, 12:28 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Hamilton, Merrick | 47 min |
| May 24, 12:47 AM CDT | Severe Thunderstorm Warning | GID | Franklin, Kearney | 33 min |
| May 24, 12:56 AM CDT | Special Weather Statement | GID | Harlan | 34 min |
| May 24, 1:09 AM CDT | Special Weather Statement | GID | Hamilton, Merrick, Nance, Polk, York | 51 min |
| May 24, 3:03 AM CDT | Special Weather Statement | GID | Hamilton | 27 min |
| May 24, 3:21 PM CDT | Special Weather Statement | GID | Sherman | 39 min |
| May 24, 4:28 PM CDT | Special Weather Statement | GID | Nance | 47 min |
| May 24, 4:46 PM CDT | Special Weather Statement | GID | Greeley | 44 min |
| May 24, 4:58 PM CDT | Special Weather Statement | GID | Nance | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.